SMITH & NEPHEW, INC. GII SPC REAMTHRU CR TR SZ 5 RT; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED,
Back to Search Results |
| Model Number |
71433355 |
| Medical Device Problem Codes |
Break (1069); Solder Joint Fracture (2324)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/21/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).
Event or Problem Description
It was reported that, during a tka surgery, a genesis ii spc reamthru cr tr size 5 right broke off.Surgery was completed with a backup device, without any delay.No pieces fell into the patient.No patient harm.
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was returned for evaluation.A visual inspection confirmed a fracture and deformation of the fixation rails in the ream through slot of the femoral trial.The fracture and deformation is likely due to the load applied to the trial during the impaction of the trial onto the femur.If the loads applied exceed the strength of the material, a fracture may occur.The device shows significant signs of wear/usage.A review of complaint history on the listed part revealed no prior complaint for the listed batch with the same failure mode.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Expected wear/tear is likely the probable cause of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.